MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+28.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(4); model: 251).In addition, research in our complaint database indicated there were not any similar complaints for the same production lot number.(ljw5014) exact root cause was not determined.However, from our investigation, we believe the event is not related to our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Damaged haptic after implantation.A cracked or broken optic (in the middle), a damaged trailing haptic were reported.It was also reported that it was more difficult than usual (pushing or screwing the iol through the injector).The product was replaced with another lens immediately during surgery.Patient impact: explantation no permanent or negative impact on patient health expected.

Brand Name
ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
15335 fairfield ranch rd.
suite 250
chino hills, CA 91709
9093896317
MDR Report Key14181553
Report Number3006723646-2022-00066
Device Sequence Number4936174
Product Code HQL
UDI-Device Identifier04547480450469
UDI-Public04547480450469
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberISERT 251 (+28.50 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown